Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 41, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 5, 2011, 9:43 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2011, 9:43 AM CDT (14:43 UTC)
- Expired
- May 5, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
865 WHUS73 KMKX 051443 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 943 AM CDT THU MAY 5 2011 ...BREEZY SOUTH WINDS TODAY... .BREEZY SOUTH WINDS WILL PREVAIL TODAY AS LOW PRESSURE MOVES ACROSS THE UPPER MIDWEST. WINDS WILL WEAKEN EARLY IN THE EVENING AS THE LOW MOVES INTO UPPER MICHIGAN. LMZ643>646-052245- /O.NEW.KMKX.SC.Y.0041.110505T1443Z-110506T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 943 AM CDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTH 15 TO 25 KNOTS...WEAKENING IN THE EVENING. * WAVES: 1 TO 2 FEET BUILDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
2 follow-up statements
486 WHUS73 KMKX 052037 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 PM CDT THU MAY 5 2011 ...BREEZY SOUTH WINDS THROUGH EARLY EVENING... .LOW PRESSURE WILL TRACK ACROSS LAKE SUPERIOR OVERNIGHT. BREEZY SOUTH WINDS WILL DIMINISH THIS EVENING AS A COLD FRONT CROSSES SOUTHERN WISCONSIN AND LAKE MICHIGAN. LMZ643>646-060000- /O.CON.KMKX.SC.Y.0041.000000T0000Z-110506T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 337 PM CDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS...DIMINISHING TO 10 TO 20 KNOTS IN THE EVENING. * WAVES: 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
995 WHUS73 KMKX 060004 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 704 PM CDT THU MAY 5 2011 ...GUSTY WINDS HAVE EASED... .SOUTH TO SOUTHWEST WINDS...WHICH HAVE EASED TO 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS...WILL CONTINUE TO DIMINISH BEFORE SHIFTING WEST LATER THIS EVENING. THOUGH AN ISOLATED GUST TO 25 KNOTS MAY OCCUR BEFORE THE WIND SHIFT...THEY WILL NOT BE FREQUENT ENOUGH TO CONTINUE THE SMALL CRAFT ADVISORY. LMZ643>646-060115- /O.EXP.KMKX.SC.Y.0041.000000T0000Z-110506T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 704 PM CDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 5, 3:17 AM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, May 5, 3:17 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 AM CDT THU MAY 5 2011 .TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM MID LEVEL RIDGE AXIS A LITTLE SLOWER MOVING OFF TO THE EAST...BUT SHOULD REACH LOWER MICHIGAN BY NOON. SURFACE HIGH PRESSURE WILL BE CENTERED OVER KENTUCKY BY SUNRISE AND WILL CONTINUE TO MOVE OFF TO THE EAST...ENABLING SOUTH FLOW AND WARM AIR ADVECTION TO CONTINUE INTO THE AFTERNOON. EXPECTING HIGH CLOUDS TO INCREASE AND LOWER...WITH CLOUDS AROUND 6 THSD FT PUSHING INTO SOUTH CENTRAL WISCONSIN AFTER SUNRISE. WITH THE DRY LOW LAYERS...PRECIPITATION WILL BE SLOW TO REACH THE GROUND. 850 MB LOW LEVEL JET WILL INCREASE MOISTURE THIS MORNING. BEST LOW LEVEL CONVERGENCE WILL LIFT NORTHEAST INTO NORTHERN WISCONSIN ON THE NOSE OF THE SPEED MAX. MODELS REMAIN IN GOOD AGREEMENT WITH TRACKING A TROUGH OF LOW PRESSURE INTO THE FORECAST AREA THIS AFTERNOON...EXITING THE EAST THIS EVENING. EVEN THOUGH CLOUDS AND PRECIPITATION ARE EXPECTED TO SPREAD EAST DURING THIS TIME...THE LOW LEVEL SOUTH FLOW SHOULD BE STRONG ENOUGH TO PUSH TEMPERATURES INTO THE UPPER 50S...AND EVEN LOWER 60S...ESPECIALLY SINCE SOME SUNSHINE IS EXPECTED INITIALLY WITH THE THIN HIGH CLOUDS. TIMING OF THE PRECIPITATION SHOWS THE RAIN SHOWERS MOVING INTO THE WESTERN COUNTIES LATE THIS MORNING...AND PUSHING TO THE EAST THROUGH THE REST OF THE DAY. MODELS SHOW THE HIGHEST QPF TO THE NORTH AND WEST...CLOSER TO THE LOW LEVEL CONVERGENCE. BUFKIT SOUNDINGS SHOW SOME POTENTIAL SURFACE BASED CAPE OF A MODEST 50 J/KG. BUT THIS IS BASED ON NAM MODEL DEW POINTS THAT ARE PROBABLY AROUND 5 DEG F TOO HIGH. SHOWERS WILL BE LIKELY...BUT AN ISOLATED THUNDERSTORM WOULD NOT BE OUT OF THE QUESTION. MID LEVEL TROUGH AXIS REACHES LAKE MICHIGAN BY SUNRISE FRIDAY WITH CYCLONIC FLOW CONTINUING. THEREFORE THINK CLEARING IN MOS AFTER MIDNIGHT OVER SOUTH CENTRAL WISCONSIN IS A BIT OVERDONE. .FRIDAY...FORECAST CONFIDENCE...MEDIUM MODELS IN DECENT AGREEMENT BRINGING AXIS OF WEAK HIGH PRESSURE TO THE SOUTH THROUGH THE AREA. MODELS SHOWING LIGHT SHOWERS DURING THE DAY...AS AXIS OF MID/UPPER WAVE ROTATES THROUGH ALONG WITH SOME WEAK WAA. MOISTURE PRETTY SCARCE IN THE LOWER LEVELS...SO JUST MENTIONED SPRINKLES FOR NOW. OVERALL...SHOULD SEE A MIX OF CLOUDS AND SUN...WITH 925 MB TEMPS WARMING TO 11-12C SUGGESTING NEAR NORMAL TEMPS IN THE LOW TO MID 60S. A LITTLE MORE CONFIDENT WITH MILDER TEMPERATURES NEAR THE LAKE...AS MODELS OVERALL STRONGER WITH STRENGTH OF OFFSHORE GRADIENT WIND. COULD SEE LAKE BREEZE DRY AND FORM LATE AFTERNOON AS WINDS WEAKEN...BUT HIGH TEMPS WILL HAVE BEEN REACHED BY THEN. .FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE...MEDIUM LOW PRESSURE TO THEN APPROACH SOUTHERN WISCONSIN FRIDAY NIGHT...WITH MODELS GENERALLY TAKING THE LOW JUST TO THE SOUTH OF THE STATE ON SATURDAY. BETTER OVERALL AGREEMENT WITH THIS SYSTEM THAN THE LAST DAY OR TWO...SO INCREASED POPS. BEST CHANCE FOR PRECIP ACROSS THE SOUTH...TIED TO BETTER MOISTURE AND WAA/ISENTROPIC FIELDS TOWARD THE LOW. A RUMBLE OR TWO OF THUNDER NOT OF THE QUESTION...BUT SOUNDINGS LOOK PRETTY STABLE WITH SRN WI ON THE COOL SIDE OF THE LOW...SO CONTINUED TREND OF LEAVING THUNDER OUT FOR THIS SYSTEM. WITH CLOUDS AND PRECIP EXPECTED DURING A GOOD CHUNK OF THE DAY...AND WITH THE LOW GOING SOUTH OF THE STATE...LOWERED HIGH TEMPS A COUPLE DEGREES. .SUNDAY THROUGH WEDNESDAY....FORECAST CONFIDENCE...LOW TO MEDIUM MODELS IN DECENT AGREEMENT WITH STRONG LOW PRESSURE DEVELOPING OVER THE PLAINS SUNDAY AND MONDAY. MAY SEE SOME SHOWERS SUNDAY AS WAA KICKS IN...SO HAVE SLIGHT CHANCE POPS GOING. WENT WITH CHANCE POPS THEN MONDAY THROUGH WEDNESDAY...AS A SERIES OF WAVES ALONG BAROCLINIC ZONE AFFECT SRN WI. THOUGH RESPECTABLE AGREEMENT IN THE OVERALL PATTERN THROUGH TUESDAY...QUITE A BIT OF RUN TO RUN CONSISTENCY PROBLEMS WITH THE TIMING OF THE WAVES AND PLACEMENT OF THE SFC WARM FRONT. THINGS HAD TURNED COLDER THAN MODELS WERE INDICATING A DAY AGO...BUT NOW THE GFS AND ECMWF HAVE TRENDED BACK NORTH. BUMPED TEMPS UP TUE/WED PER THIS WARMER TREND...THOUGH HESITANT TO BITE ON THE EXTENT OF THE CHANGE WITH MODELS CONTINUING TO GO BACK AND FORTH. && .AVIATION... A FEW MVFR VSBYS AROUND SUNRISE POSSIBLE MAINLY EAST SINCE CLOUDS SLOW TO INCREASE BUT STILL EXPECTING HIGH CLOUDS TO INCREASE AND LOWER...WITH CEILINGS AROUND 6 THSD FT PUSHING INTO SOUTH CENTRAL WISCONSIN AFTER SUNRISE. WITH THE DRY LOW LAYERS...PRECIPITATION WILL BE SLOW TO REACH THE GROUND. 850 MB LOW LEVEL JET WILL INCREASE MOISTURE THIS MORNING. MODELS REMAIN IN GOOD AGREEMENT WITH TRACKING A TROUGH OF LOW PRESSURE INTO THE FORECAST AREA THIS AFTERNOON...EXITING THE EAST THIS EVENING. TIMING OF THE PRECIPITATION SHOWS THE RAIN SHOWERS MOVING INTO THE WESTERN COUNTIES LATE THIS MORNING...AND PUSHING TO THE EAST THROUGH THE REST OF THE DAY. BUFKIT SOUNDINGS SHOW SOME POTENTIAL SURFACE BASED CAPE OF A MODEST 50 J/KG. BUT THIS IS BASED ON NAM MODEL DEW POINTS THAT ARE PROBABLY AROUND 5 DEG F TOO HIGH. SHOWERS WILL BE LIKELY...BUT AN ISOLATED THUNDERSTORM WOULD NOT BE OUT OF THE QUESTION. SOME MVFR CEILINGS POSSIBLE THIS AFTERNOON AND EVENING AS TROUGH MOVES ACROSS. && .MARINE... SOUTHEAST TO SOUTH WINDS WILL PERSIST THROUGH MUCH OF THE DAY AND INCREASE WITH THE APPROACHING TROUGH/COLD FRONT CREATING A TIGHTER GRADIENT OVER SOUTHERN WISCONSIN. WINDS EXPECTED UP TO 15 KTS...GUSTING TO 20 KTS DURING THE DAY AHEAD OF THE FRONT. WILL HOLD OFF FROM SMALL CRAFT ADVISORY AT THIS TIME AS CONDITIONS NOT EXPECTED TO QUITE REACH CRITERIA...ESPECIALLY WITH WARMER AIR ADVECTING OVER THE COLD WATERS...RESULTING IN AN INVERSION PREVENTING THE STRONGER WINDS FROM MIXING TO THE SURFACE. WINDS WILL BECOME SOUTHWEST...THEN WEST BEHIND THE FRONT LATE TONIGHT/EARLY FRIDAY MORNING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && FRIDAY THROUGH WEDNESDAY...DDV/07 TODAY/TONIGHT AND AVIATION/MARINE...HENTZ/06
Hazardous weather outlook, May 5, 3:33 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 AM CDT THU MAY 5 2011 WIZ046-047-051-052-056>060-062>072-060845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 333 AM CDT THU MAY 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AS LOW PRESSURE MOVES EAST ACROSS WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE MOVING EAST ALONG A WARM FRONT WILL RESULT IN A CHANCE FOR THUNDERSTORMS FROM MAINLY MONDAY THROUGH NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY. LMZ643>646-060845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 333 AM CDT THU MAY 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A TIGHTENING PRESSURE GRADIENT AHEAD OF APPROACHING LOW PRESSURE WILL CAUSE WINDS AND WAVES TO APPROACH SMALL CRAFT ADVISORY LEVELS TODAY AND EARLY THIS EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE MOVING EAST ALONG A WARM FRONT WILL RESULT IN A CHANCE FOR THUNDERSTORMS FROM MAINLY MONDAY THROUGH NEXT WEDNESDAY. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.